# SDR IXXA070047O

- Difficulty date: September 11, 2007
- Submitted: September 14, 2007
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 88,182 hours, 37,650 cycles
- System (JASC): 5280 · Landing Gear Doors
- Part: Structure
- Condition: Damaged
- Location: Mlg Door
- Part time: 88,182 hours, 37,650 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT FROM KIAH, THE CREW NOTICED WHEN THE GEARS ARE UP RED LANDING GEAR UNSAFE LIGHT REMAINED ON, THE CREW RECYCLED THE GEAR AND NO CHANGE, DURING UPLATCH CHECK GEAR UNSAFE LIGHT REMAINED ON, BUT DOOR LIGHT DID NOT ILLUMINATE.  THE CREW FELT MOVEMENT AND VIBRATION DURING UPLATCH CHECK, PRESSURE AND QUANTITY OK.  THE CREW RETURNED TO KIAH, AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE MAIN LANDING GEAR DOORS AND FOUND LEFT DOOR OUTER SECTION DAMAGED.  MAINTENANCE REMOVED THE DAMAGED SECTION OF THE DOOR, AND FOUND TO BE IN SAFE CONDITION TO FERRY FLIGHT TO KTOL.  IN KTOL, MAINTENANCE REPLACED MAIN LANDING GEAR DOOR, AND MAIN LANDING GEAR DOOR CONTROL VALVE.  MAINTENANCE ACCOMPLISHED OPERATIO
